What other drugs will affect Xydep?
Taking Xydep with other drugs that make you sleepy can worsen this effect. Ask your doctor before taking a sleeping pill, narcotic medication, muscle relaxer, or medicine for anxiety, depression, or seizures.
Other drugs may interact with Xydep, including prescription and over-the-counter medicines, vitamins, and herbal products. Tell your doctor about all your current medicines and any medicine you start or stop using.
What if I take too much?
The amount of Xydep that can lead to an overdose varies from person to person.
For Bipolar Disorder: Worked well for 2 years but has been less effective lately.
For Bipolar Disorder: I would hide at home for months, shaking when a telephone rang. I couldn't let people go and had obsessive thoughts. Abilify gave me calm, confidence and hope. It made me less sensitive to light and time, I was no longer at the mercy of each passing moment. I woke up relaxed, went to bed without a noise in my head, inner voices stopped criticizing me, thoughts didn't race. I was creative but focused, and began wonderful new projects. Had NO side effects- NO weight gain. 'Worked magic that first day. But after a month it seemed to do nothing but make me sad. Evidently that was a manic phase. It blocks my mania, but not my depressive switch. Feels like I've traded manic depression for unipolar depression. I am being switched to lithium.
For Depression: I have tried a few different antidepressants and I have been taking 100mg Xydep for over 5 years. I’ve felt really good, loving and enjoying Life . Over one month ago I started having the old feelings of depression, going into myself, losing interest and negative thoughts creeping in. After a few weeks when things weren’t improving I went to the doctors who advised me to increase my dose to 150mg. I took it for a few weeks, but didn’t feel I was improving, so went back to 100mg, however was OK for a few days, but felt I was dipping again, so I’ve started back on the 150mg. Into my 4th day, not sleeping well, feeling anxious in my stomach, having repeated negative thoughts, a bit nauseous, internalised and feel low. Not sure what to do, bite the bullet and keep on for a few weeks or go to the doctors. Xydep has really helped me, but at the moment I’m not feeling it.
For Depression: Been on this for about two months starting have more better days but may one day a week I crash down too I want cry. On it for depression dose = 200
Q: I was reading somewhere that Zoloft can lead to breast cancer. Is this true?
A: According to the prescribing information available, Zoloft (Xydep) has not been reported to cause breast cancer. If you are concerned about breast cancer risk you may want to contact your health care provider. For additional information regarding Zoloft you may want to visit our website. //www.everydayhealth.com/drugs/zoloft Beth Isaac, PharmD
Urgent advice: Call your doctor straight away if:
You have taken too much Xydep by accident and experience symptoms such as:
- being sick (vomiting)
- feeling sleepy
- fast heart rate
If you need to go to A&E, do not drive yourself - get someone else to drive you or call for an ambulance.
Take the Xydep packet, or the leaflet inside it, plus any remaining medicine with you.
Like all medicines, Xydep can cause side effects in some people, but many people have no side effects or only minor ones.
Some of the common side effects of Xydep will gradually improve as your body gets used to it.
Some people who take Xydep for panic attacks find their anxiety gets worse during the first few weeks of treatment.
This usually wears off after a few weeks, but speak to your doctor if it bothers you - a lower dose may help reduce your symptoms.
Q: I take a generic version of Zoloft. Do you think that 25 mg could be causing me to gain weight?
A: Although people frequently gain weight while on antidepressants such as Zoloft (Xydep), it's not clear why. There are a couple of reasons why it's difficult to say that antidepressants cause weight gain. First, the studies of these medications usually last less than 12 weeks — not long enough to see significant weight changes. Second, since loss of appetite and weight loss are common symptoms of depression, it's possible that many cases of antidepressant-related weight gain are caused by the depression getting better, not by the medication itself. In general, it is thought that SSRIs, like Zoloft, Paxil, or Prozac, are more likely candidates to cause weight gain than the SNRIs, such as Effexor or Wellbutrin. The SNRIs tend to be a little more stimulating and cause appetite suppression, which may lead to people losing weight while on these medications. If the weight gain is substantial, you may want to have a discussion with your physician to see what other options are available to you. Lori Poulin, PharmD